News & Events
CDC Reveals New Potential Cause of EVALI Syndrome
- November 13, 2019
- Posted by: Wiley M. Wagner
- Category: Science
Today, the US Centers for Disease Control and Prevention has released another report regarding the study of the real causes of the so-called EVALI syndrome – which occurs in some people due to the use of various vape products and is characterized by serious damage to the respiratory tract. It is worth noting that the CDC Center previously spoke about its most likely guesses as to why the syndrome occurs at all, but according to the results of a new study, experts found that the so-called vitamin E acetate, which was previously considered as potential, could be the culprit. factor a.
However, it was not previously taken into account especially, since it was studied far and wide – in previous studies it was indicated that its potential harm was expressed solely by the use of food or cosmetics with its content, thus excluding electronic smoking.
But now a new study shows that 29 recent cases of diagnosing EVALI syndrome demonstrate the presence of large amounts of vitamin E acetate in the lungs of patients, which is almost conclusive evidence of his involvement in the problem as such. At this point in time, the CDC’s earlier official warning of the need to refrain from consuming any products and devices of electronic smoking is still valid until the true cause of the EVALI hazard is precisely established – however, experts also made some adjustments.
For example, they pointed out that potential consumers of vape products should be as cautious as possible if the purchased product has a registered amount of one or another type of vitamin E acetate – which, incidentally, may interact with other chemical elements in a way that isn’t the most positive for the end person . Therefore, it remains to wait for further tests and instructions regarding what the danger actually lies in, especially since new tests indicate new opportunities.